Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 2019, 5:36 PM CDT for 4 counties in Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 6, 2019, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, LeFlore County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:51 PM CDT | FLASH FLOOD | 2 Sw Muskogee, OK | TRAINED SPOTTER REPORTED STREET FLOODING DUE TO HEAVY RAIN ON THE WEST SIDE OF TOWN. HIGH WATER SIGNS IN PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WGUS54 KTSA 062236
FFWTSA
OKC061-079-101-135-070430-
/O.NEW.KTSA.FF.W.0057.190606T2236Z-190607T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
536 PM CDT Thu Jun 6 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Western Sequoyah County in east central Oklahoma...
Northwestern Le Flore County in southeastern Oklahoma...
Northeastern Muskogee County in east central Oklahoma...
* Until 1130 PM CDT.
* At 534 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
fallen for some areas. Rainfall rates will be extremely heavy.
Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Muskogee... Sallisaw...
Warner... Vian...
Panama... Gore...
Webbers Falls... Keota...
Bokoshe... Oktaha...
Gans... Braggs...
Tamaha... Greenleaf State Park...
Lake Tenkiller State Park... Keefeton...
Cowlington... Summit...
Kanima... Box...
Additional rainfall amounts of 1 to 2 inches are possible in
the warned area.
This includes Interstate 40 in Oklahoma between mile markers 275 and
314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3516 9467 3519 9496 3547 9535 3555 9535
3555 9546 3566 9561 3581 9534 3569 9513
3564 9512 3564 9503 3544 9467
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:23 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 6, 3:23 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019
.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.
The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.
A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 83 65 86 / 60 50 10 0
FSM 66 83 67 86 / 60 70 20 10
MLC 64 81 65 85 / 40 40 10 0
BVO 65 83 64 85 / 60 50 10 0
FYV 64 79 63 82 / 70 70 20 20
BYV 64 78 64 82 / 70 70 30 20
MKO 65 81 65 85 / 60 60 10 10
MIO 65 82 64 84 / 70 60 20 10
F10 64 81 65 86 / 50 40 10 0
HHW 66 82 67 86 / 50 40 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....18Hazardous weather outlook, Jun 6, 12:32 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1232 PM CDT Thu Jun 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1232 PM CDT Thu Jun 6 2019 ...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Most of eastern Oklahoma and western Arkansas. ONSET...After 3 pm. FLASH FLOOD. RISK...Limited. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. HEAVY RAIN. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. DISCUSSION... Widespread showers and thunderstorms will develop across eastern Oklahoma and western Arkansas this Afternoon and continue into Tonight as an upper level low moves across the region. The showers and thunderstorms will be slow-moving, efficient rain producers, and will likely result in localized quick-onset flash flooding. There will also be some threat of rises on areas streams and rivers, depending on where the heaviest rains fall. In addition to heavy rain, some stronger cells may produce marginally severe hail and wind gusts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY through Wednesday...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will continue to gradually decrease in coverage through Saturday, with some threat of locally heavy rainfall continuing. Dry and cooler weather will prevail for the early part of next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor ongoing weather conditions, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 6, 4:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
06/06/2019 WASHINGTON AR PUBLIC
PARKING LOT FLOODED AT AN OFFICE ON MLK RIGHT OFF
INTERSTATE 49 IN FAYETTEVILLE. CARS PARTIALLY SUBMERGED
IN WATER. PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
SJCLocal storm report, Jun 6, 5:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD STRICKLER 35.83N 94.31W
06/06/2019 WASHINGTON AR BROADCAST MEDIA
HIGHWAY 265 NEAR STICKLER REPORTED CLOSED DUE TO FLASH
FLOODING
&&
SFPLocal storm report, Jun 6, 5:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD BROKEN ARROW 36.05N 95.79W
06/06/2019 TULSA OK PUBLIC
1 TO 2 FEET OF WATER FLOWING THROUGH STREETS NEAR 81ST
AND ELM
&&
SFPLocal storm report, Jun 6, 5:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD 4 NE OWASSO 36.31N 95.80W
06/06/2019 ROGERS OK EMERGENCY MNGR
96TH STREET N AND 161ST E AVE CLOSED DUE TO HIGH WATER.
&&
NMMLocal storm report, Jun 6, 5:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD CLAREMORE 36.31N 95.62W
06/06/2019 ROGERS OK LAW ENFORCEMENT
CLAREMORE POLICE DEPARTMENT REPORTED ROAD CLOSURES DUE TO
FLOODING INCLUDING ARCHER DRIVE BETWEEN STATE HIGHWAY 20
AND CHAMBERS AVE. CHAMBERS AVE. IS CLOSED BETWEEN ARCHER
AND DUPONT STREET.
0504 PM FLASH FLOOD CLAREMORE 36.31N 95.62W
06/06/2019 ROGERS OK BROADCAST MEDIA
MEDIA REPORTED THAT E 490 ROAD IS CLOSED BETWEEN STATE
HIGHWAYS 20 AND 66 DUE TO FLOODING. REPORT RECEIVED VIA
SOCIAL MEDIA.
&&
SJCLocal storm report, Jun 6, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD OWASSO 36.27N 95.85W
06/06/2019 TULSA OK PUBLIC
WATER WAS REPORTED TO HAVE BEEN COVERING A NUMBER OF
STREETS... INCLUDING THE AREA NEAR 76TH STEET NORTH AND
MINGO ROAD
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:07 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore | 5 hr |
| Jun 6, 3:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Jun 6, 8:44 AM CDT | River Flood Warning | TSA | LeFlore | 47 hr |
| Jun 6, 1:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jun 6, 1:54 PM CDT | River Flood Advisory | TSA | Cherokee | 13 hr |
| Jun 6, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jun 6, 2:37 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 3 hr |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more | 6 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Jun 6, 4:22 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 6 hr |
| Jun 6, 6:00 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jun 6, 6:46 PM CDT | Areal Flood Warning | TSA | Osage, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.